Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 10, 2021, 2:19 AM CDT for Lee County, St. Francis County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 2:19 AM CDT (07:19 UTC)
- Expired
- Apr 10, 2021, 2:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
Counties Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 97 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
604
WWUS84 KMEG 100719
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
219 AM CDT Sat Apr 10 2021
ARZ048-049-058-100745-
St. Francis AR-Phillips AR-Lee AR-
219 AM CDT Sat Apr 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 AM CDT
FOR...
Eastern St. Francis County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
At 219 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Marianna, moving
northeast at 90 mph.
People in eastern St. Francis...northern Phillips and Lee Counties
should monitor this storm closely.
LAT...LON 3484 9110 3514 9054 3484 9041 3483 9041
3489 9045 3488 9048 3474 9045 3473 9052
3480 9053 3474 9057 3469 9046 3463 9053
3463 9054 3470 9056 3467 9059 3454 9054
3450 9059 3447 9105 3473 9105 3474 9110
TIME...MOT...LOC 0719Z 247DEG 78KT 3473 9079
$$
TLSJrWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 10, 12:36 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 10, 12:36 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1236 AM CDT Sat Apr 10 2021 .DISCUSSION... Updated for Aviation Discussion for the 06Z TAFs. && .PREV DISCUSSION... /issued 1036 PM CDT Fri Apr 9 2021/ UPDATE... Showers and storms are winding down across the Mid South this evening. Now we look westward for more development over Oklahoma and Arkansas as the next round of storms get their act together. Right now, the thought is storms will develop into a large squall line a sweep across the Lower Mississippi Valley overnight into Saturday morning. Short range guidance suggests that the brunt of the storms should impact areas well south of the TN/MS line...in fact with all of the storms we had this evening the atmosphere should be more stable as it has been worked over. We may not have any major issues at all in our CWA, but we will have to monitor the situation over the next few hours. Storm threat will end by sunrise Saturday. PREV DISCUSSION... /issued 718 PM CDT Fri Apr 9 2021/ DISCUSSION... Skies are mostly sunny across the Mid-South this afternoon with temperatures in the upper 70s to mid 80s. A warm front continues to move north and is now just south of the region. A few thunderstorms have developed just north of this warm front across portions of southwest Arkansas. As the warm front continues to move north late this afternoon and this evening more thunderstorms are expected to develop with some moving into the Mid-South. Some of these thunderstorms could have large hail and damaging winds. In addition, a cold front will move into Arkansas from the west tonight, bringing another round of thunderstorms for tonight and into early Saturday morning. These thunderstorms could also be severe with damaging winds, large hail and isolated tornadoes. Temperatures tonight will be on the warm side with lows Saturday morning in the upper 50s to lower 60s. The cold front will move through the Mid-South Saturday morning with gradually ending from the west to east during the morning. All of the rain should be east of the region by afternoon. Temperatures will be cooler on Saturday behind the front with highs in the mid 60s to mid 70s. High pressure will build into the region by Saturday night bringing a period of dry weather from Saturday night through Monday evening. Temperatures will be slightly below normal for Saturday night with a warming trend for Sunday and Monday. Another cold front will drop through the region Monday night with a chance of showers mainly for western and southern sections of the Mid-South. The weather pattern then becomes somewhat unsettled for Tuesday through next Friday with periods of showers each day. Temperatures will return to near or slightly below normal for this period as well. ARS && .AVIATION... Scattered showers have developed ahead of the cold front which will move through the area later on Saturday. Next round of rain ahead with the cold front may have some rumbles of thunder too so left vicinity thunderstorms in TAFs. Winds behind the front will be gusty most of Saturday. Gusty winds may last into Saturday evening in some locations. TLSJr && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 9, 4:33 AM CDT, 21 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 433 AM CDT Fri Apr 9 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-101100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 433 AM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms will be possible across much of the Mid- South from late this afternoon into the overnight hours. Damaging winds will be the primary hazard, but large hail and a few tornadoes are possible as well. The greatest risk will be across north Mississippi and east-central Arkansas. Locally heavy rainfall will contribute to a flash flooding threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty west winds are expected on Saturday, mainly across northeast Arkansas, the Missouri Bootheel, and northwest Tennessee. Wind gusts may exceed 30 mph at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon through tonight. MJ
In the hours before
Local storm report, Apr 9, 9:12 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
912 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 S BLUE SPRINGS 34.38N 88.87W
04/09/2021 UNION MS EMERGENCY MNGR
HWY 178 IS IMPASSABLE DUE TO FLASH FLOODING.
&&
MJHLocal storm report, Apr 9, 9:49 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM FLASH FLOOD TUPELO 34.26N 88.73W
04/09/2021 LEE MS LAW ENFORCEMENT
VEHICLE STRANDED IN FLOODWATERS IN TUPERLO. FD
DISPATCHED TO RESCUE.
&&
SGWSpecial weather statement, Apr 9, 9:59 PM CDT, 4 hours 20 minutes before
Special Weather Statement National Weather Service Memphis TN 959 PM CDT Fri Apr 9 2021 TNZ052>054-090>092-100330- Hardeman TN-Henderson TN-Chester TN-Madison TN-McNairy TN-Hardin TN- 959 PM CDT Fri Apr 9 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT FOR... Northeastern Hardeman County in western Tennessee... Southwestern Henderson County in western Tennessee... Chester County in western Tennessee... Southeastern Madison County in western Tennessee... McNairy County in western Tennessee... Northwestern Hardin County in western Tennessee... At 958 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Masseyville, or 9 miles south of Chickasaw State Forest, moving northeast at 15 mph. Very heavy rain is also possible with this thunderstorm. People in northeastern Hardeman...southwestern Henderson...Chester... southeastern Madison...McNairy and northwestern Hardin Counties should monitor this storm closely. LAT...LON 3506 8877 3535 8894 3573 8846 3515 8822 TIME...MOT...LOC 0258Z 239DEG 15KT 3525 8878 SGW
Local storm report, Apr 10, 12:57 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 S NEW ALBANY 34.43N 89.02W
04/09/2021 M2.75 INCH UNION MS PUBLIC
BASEBALL SIZE HAIL IN INGOMAR, MISSISSIPPI.
&&
TLSJRLocal storm report, Apr 10, 2:13 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
213 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 1 SE KIRKVILLE 34.44N 88.48W
04/09/2021 M1.00 INCH ITAWAMBA MS TRAINED SPOTTER
QUARTER SIZE HAIL NEAR HIGHWAY 371 AND BURNS RD.
&&
MJSpecial weather statement, Apr 10, 2:19 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
219 AM CDT Sat Apr 10 2021
ARZ048-049-058-100745-
St. Francis AR-Phillips AR-Lee AR-
219 AM CDT Sat Apr 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 AM CDT
FOR...
Eastern St. Francis County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
At 219 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Marianna, moving
northeast at 90 mph.
People in eastern St. Francis...northern Phillips and Lee Counties
should monitor this storm closely.
LAT...LON 3484 9110 3514 9054 3484 9041 3483 9041
3489 9045 3488 9048 3474 9045 3473 9052
3480 9053 3474 9057 3469 9046 3463 9053
3463 9054 3470 9056 3467 9059 3454 9054
3450 9059 3447 9105 3473 9105 3474 9110
TIME...MOT...LOC 0719Z 247DEG 78KT 3473 9079
TLSJrThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:14 PM CDT | Tornado Warning | MEG | Lee, Pontotoc, Union | 31 min |
| Apr 9, 7:38 PM CDT | Special Weather Statement | MEG | Calhoun, Lafayette, Marshall, Yalobusha | 52 min |
| Apr 9, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Union | 45 min |
| Apr 9, 7:54 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 5 hr |
| Apr 9, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 44 min |
| Apr 9, 8:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Apr 9, 8:13 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Pontotoc | 47 min |
| Apr 9, 8:31 PM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Prentiss | 3 hr |
| Apr 9, 8:38 PM CDT | Areal Flood Advisory | MEG | Alcorn, Tippah, Tishomingo | 3 hr |
| Apr 9, 8:38 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 52 min |
| Apr 9, 8:55 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 50 min |
| Apr 9, 9:04 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 3 hr |
| Apr 9, 9:08 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 28 min |
| Apr 9, 9:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 51 min |
| Apr 9, 9:36 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc | 3 hr |
| Apr 10, 4:32 AM CDT | River Flood Warning | MEG | Lee | 8 hr |
| Apr 9, 7:05 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 40 min |
| Apr 9, 7:41 PM CDT | Areal Flood Advisory | MEG | Crockett, Haywood, Madison | 2 hr |
| Apr 9, 7:41 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardin, Henderson, McNairy | 17 min |
| Apr 9, 8:21 PM CDT | Areal Flood Advisory | MEG | Chester, Hardeman, McNairy | 88 min |
| Apr 9, 8:45 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 17 min |
| Apr 9, 9:59 PM CDT | Special Weather Statement | MEG | Chester, McNairy | 31 min |
| Apr 10, 12:38 PM CDT | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 56 hr |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.